Welcome back!

Feeling too hot and sweaty

I am about 8 months post treatment for Hodgkin Lymphoma and about 3 months ago I started sweating excessively during the day whilst carrying out normal activities. I’m normally someone who feels the cold and likes to wrap up warm but my internal thermostat seems to have gone wrong. As night sweats were one of my initial symptoms before diagnosis I panicked and assumed the lymphoma was back. However during my telephone checkup with a consultant she said they wouldn’t be worried about sweating during activity. I’m still worried though as this isn’t normal for me. I wonder if it could be an after effect of chemo or radiotherapy so I’m asking if anyone else has experienced something similar ?

1 Like

Hi @Mimi a great big welcome and I am so glad that you have posted your feelings of panic.
It might be worth you checking your sweating with your GP as sweating can be a symptom of so many things.
I find it so difficult to know what different symptoms can be as I immediately think it is my blood cancer, I always just thought that my sweats were ‘my age’, but in hindsight were they???
The big thing I think to stress is that they ‘aren’t normal for you’.
We are here for you and if you would like to talk to someone at the Blood Cancer UK support line please do not hesitate to give them a call.
I have to say that my internal thermostat is completely up the creek too, but it is not through chemo, and the status of my blood cancer has not changed.
Please let us know how you get on and I really look forward to hearing more about you.
Look after yourself.

1 Like

Hi @Mimi - I’m exactly the same. Both during and after my Hodgkin’s treatment I had lots of unusual hot and sweaty episodes. Even now, a couple years after treatment finished I still get them quite regularly. Recently they got so bad that I worried that I was relapsing, and ended up having a bunch of tests and scans to check everything was OK, which thankfully it was. I’m not trying to dismiss your concerns, and you should of course push to get it investigated if your body’s telling you something’s wrong, but I guess my point is that at least in my personal experience, this does sometimes happen post-Hodgkins.

2 Likes

Hello @Mimi, thank you for posting. Excessive sweating is quite a common side effect in the first 6-12 months post chemotherapy but is often not documented. The chemotherapy can temporarily affect your temperature control and cause excessive sweating. I am pleased that you mentioned it to your clinical team and I would also encourage you to update them about this on your next clinic appointment too, you can always request a Face to Face appointment to reassure you further. There is some general information here: Causes of sweating | Coping with cancer | Cancer Research UK which you can take a look at. I understand that your first worry would be lymphoma but there can be other reasons why these things happen that are straight forward to address. If you do need to discuss this please call or email the Support Services Blood cancer support | Blood Cancer UK as we would be happy to discuss this with you. Best wishes Gemma

3 Likes

Thank you all so much for your replies. It is really reassuring that other people have experience of something similar and also that it may be related to chemo after effects. I have read that it’s normal to worry that every unusual ache or pain may be the cancer returning but it’s hard to stop . I often catastrophise the future and imagine having to go through all the treatment again but then I try to give myself a shake and think positively ‘ what if I’m actually cured ‘. Fingers crossed it’s the latter but if not I’m sure I’ll find the strength to get through chemo again. One of my worries is that my veins have really hardened since having chemo and it was really difficult for staff to find a vein to put the cannula in and it hurt a lot. I suppose I would have to think about a central line. Anyway back to positive thinking !

2 Likes

Hi @Mimi no 2 people react in exactly the same way to treatment and it’s good that you queried it with your medical team and got the reassurance you wanted. I’m really glad you found us and do check in whenever you need to offload. The road during and after treatment is often bumpy and it’s always good to compare notes with someone going through the same thing.

2 Likes